Thunderstorm Wind, Brantley
- When
- July 30, 5:00 PM EST
- Where
- Brantley County, 4.15 mi S of Lulaton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 31.160, -81.920
Power lines were blown down southeast of Nahunta.
A surface front and sea breeze outflows spawned isolated severe storms in an unstable airmass during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A surface front and sea breeze outflows spawned isolated severe storms in an unstable airmass during the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 30, 1:15 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT MON JUL 30 2007 ...ISOLATED SEVERE STORMS AND HEAVY RAINFALL POSSIBLE THIS AFTERNOON... .SHORT TERM... THIS AFTERNOON AND EVENING...WEAKENING EAST COAST TROUGH LINGERS WHILE SURFACE FRONT IS STRETCHING ROUGHLY ALONG THE EAST COAST...THEN BACK THROUGH CENTRAL GA/AL/MS. A VERY MOIST AND UNSTABLE AIRMASS IS ALREADY INFLUENCING CONVECTION...WITH STORMS DEVELOPING AHEAD OF THE WEAK FRONTAL BOUNDARY. THIS MORNINGS SOUNDING SHOWS A PWAT OF 2.14 INCHES AND ROUGHLY 3400 J/KG OF CAPE USING A T/TD OF 92/72. THIS CAPE ESTIMATE SEEMS REASONABLE GIVEN CURRENT T/TD OBSERVATIONS...ALTHOUGH POCKETS OF HIGHER MOISTURE AND INSTABILITY EXIST WITH A FEW METARS READING DEW POINTS IN THE MID TO UPPER 70S. SEVERE STORMS ARE NOT OUT OF THE QUESTION THIS AFTERNOON AND CONVECTIVE COVERAGE WILL BECOME MORE WIDESPREAD THIS EVENING GIVEN ABUNDANT MOISTURE AND INSTABILITY. EXPECT FURTHER DEVELOPMENT ALONG ANY OUTFLOW BOUNDARIES AND SEA BREEZES. THE MAIN THREAT WILL BE DAMAGING WINDS GIVEN WET MICROBURST PROFILE...ALTHOUGH TEMPERATURES ALOFT ARE STILL RELATIVELY COOL AND COULD SUPPORT HAIL IN THE STRONGER STORMS. STORM MOTION IS STILL WEAK AND WITH AMPLE MOISTURE EXPECT HEAVY DOWNPOURS AND LOCALIZED FLOODING. TUESDAY AND WEDNESDAY...FRONTAL BOUNDARY WILL GRADUALLY SAG SOUTHWARD. EXPECT CHANCE TO LIKELY SHOWERS AND THUNDERSTORMS EACH AFTERNOON AS MOISTURE AND INSTABILITY WILL REMAIN HIGH. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE. TEMPERATURES WILL BE NEAR CLIMO FOR HIGHS...AND ABOVE NORMAL FOR LOWS DUE TO MOISTURE AND CLOUD COVER. .LONG TERM...CONSIDERABLE AMOUNT OF UNCERTAINTY IN THE EXTENDED PERIOD. GIVEN THE GFS SCENARIO THE BERMUDA HIGH REFORMS TO THE EAST OF THE FLORIDA PENINSULA...WHILE LOW PRESSURE JUST TO THE WEST AND ABUNDANT MOISTURE REMAIN OVER THE SOUTHEAST. THIS ALSO KEEPS A FRONTAL BOUNDARY STALLED ALONG THE GULF AND THROUGH OUR CWA. GIVEN THE DGEX SCENARIO THIS HIGH PRESSURE REFORMS RIGHT OVER THE SOUTHEAST BY FRIDAY KEEPING US IN A DRY PATTERN. WITH SO MUCH UNCERTAINTY...HAVE OPTED TO KEEP POPS CLOSE TO CLIMO. && .AVIATION...CONVECTION STILL YET TO FIRE NEAR TERMINALS BUT A FEW STORMS HAVE FORMED 20-25 MILES WEST OF SSI. WITHIN NEXT HOUR EXPECT VCTS NEAR GNV AND SSI WITH TEMPO FOR STORMS THROUGH ABOUT 00Z FOR JAX SSI AND CRG. THINK STORMS WILL BE SHIFTING OFF TO THE E OF GNV BY 22Z/23Z ALTHOUGH STILL A RISK OF OTHER STORMS MOVING IN FROM THE NW FROM SUWANNEE VALLEY. OTHERWISE...HAVE PRECIP ENDING BY 00Z WITH VCSH THEREAFTER TIL 03Z. ANY FOG SHOULD BE AT A MINIMUM TONIGHT DUE TO UNFAVORABLE TROUGHING ALOFT BUT POSSIBLE MVFR VIS NEAR GNV LATE TONIGHT/EARLY TUESDAY PER CONSENSUS OF GUIDANCE. && .MARINE...SOUTH TO SOUTHWEST WINDS PREVAIL TONIGHT DUE TO FRONT BEING N OF THE AREA. MODEL GUIDANCE IN GOOD AGREEMENT SHOWING WINDS VEERING ON TUESDAY AS FRONT PRESSES SWD INTO SRN GA. WEAK COLD FRONT EXPECTED TO PUSH INTO NE FL BY WEDNESDAY MORNING OR AFTERNOON WITH NE TO E FLOW DEVELOPING OVER MAJORITY OF MARINE ZONES AS HIGH PRESSURE RIDGE BUILDS IN FROM THE N. FRONT WILL TEND BECOME MORE DIFFUSE BY LATE WED NIGHT INTO THU AS IT STALLS OVER OUR AREA AND DRIFTS WWD. FLOW EXPECTED TO SHIFT TO BACK TO A S TO SE FLOW BY LATE THIS WEEK AS LOW TO MID LEVEL RIDGE BUILDS BACK OVER FL. NO HEADLINES REQUIRED AT THIS TIME. MAIN CONCERNS WILL BE STORMS MOVING OVER THE COASTAL WATERS NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 92 72 90 / 40 40 20 30 SSI 77 88 77 86 / 50 50 20 30 JAX 76 90 74 88 / 40 60 30 30 SGJ 76 88 76 86 / 40 60 40 50 GNV 75 89 73 89 / 40 70 40 60 OCF 75 88 74 88 / 40 70 40 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HURLBUT/SHASHY/KERNS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1148 AM EDT MON JUL 30 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-310845- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1148 AM EDT MON JUL 30 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...A FEW STRONG THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... ...LOCALLY HEAVY RAINFALL IN THUNDERSTORMS... A FEW STRONG THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON AND EVENING. GUSTY WINDS TO 45 MPH ...SMALL HAIL...AND FREQUENT LIGHTNING ARE EXPECTED IN STRONGER THUNDERSTORMS. IN ADDITION...LOCALLY HEAVY RAINFALL FROM SLOW-MOVING STORMS WILL CAUSE FLOODING OF POOR DRAINAGE AREAS. SCATTERED STORMS WILL FORM INLAND BY 1 PM AND BECOME NUMEROUS THROUGHOUT THE AFTERNOON WHILE MOVING EAST TO SOUTHEAST AT 10 MPH AND INTO THE COASTAL WATERS. BE ALERT TO CHANGING WEATHER CONDITIONS AND BE PREPARED TO SEEK SHELTER IF HAZARDOUS WEATHER APPROACHES YOUR LOCATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. ISOLATED SEVERE THUNDERSTORMS WITH WET MICROBURSTS WILL REMAIN POSSIBLE THROUGH WEDNESDAY DUE TO UPPER LEVEL DISTURBANCES MOVING THROUGH THE REGION. LOCALLY HEAVY RAINFALL AND POOR DRAINAGE FLOODING WILL ALSO BE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED OR IF FLOODING IS OBSERVED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT/ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 513 PM EDT MON JUL 30 2007 FLZ022-302200- COLUMBIA- 513 PM EDT MON JUL 30 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT... AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 2 MILES WEST OF FIVE POINTS...OR 3 MILES NORTHWEST OF LAKE CITY...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINFIELD...SUWANNEE VALLEY...LAKE CITY...FIVE POINTS AND WATERTOWN THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 521 PM EDT MON JUL 30 2007 GAZ151-152-302200- BRANTLEY-PIERCE- 521 PM EDT MON JUL 30 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY AND PIERCE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT... AT 521 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 6 MILES NORTH OF HOBOKEN...MOVING EAST AT 25 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOBOKEN...NAHUNTA...RAYBON...HORTENSE...ATKINSON AND WAYNESVILLE THROUGH 600 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 522 PM EDT MON JUL 30 2007 GAZ133>135-302200- APPLING-BACON-JEFF DAVIS- 522 PM EDT MON JUL 30 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING...JEFF DAVIS AND BACON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT... AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 13 MILES NORTHWEST OF NEW LACY...OR 9 MILES SOUTH OF GRAHAM...MOVING SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEW LACY THROUGH 600 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 524 PM EDT MON JUL 30 2007 GAZ153-154-165-166-302215- COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN- 524 PM EDT MON JUL 30 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN AND GLYNN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM EDT... AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 9 MILES SOUTHWEST OF DOCK JUNCTION...MOVING EAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOCK JUNCTION...DOVER BLUFF...BRUNSWICK...ST. SIMONS...JEKYLL ISLAND...GLYNN HAVEN AND SEA ISLAND THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 537 PM EDT MON JUL 30 2007 FLZ022-030-036-302215- ALACHUA-COLUMBIA-UNION- 537 PM EDT MON JUL 30 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...UNION AND COLUMBIA COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM EDT... AT 537 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES NORTHEAST OF OLENO STATE PARK...OR 6 MILES WEST OF WORTHINGTON SPRINGS...MOVING NORTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OLENO STATE PARK...WORTHINGTON SPRINGS...DUKES...RAIFORD...LAKE BUTLER AND JOHNSTOWN THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 546 PM EDT MON JUL 30 2007 GAZ134-135-302230- APPLING-BACON- 546 PM EDT MON JUL 30 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING AND BACON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT... AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 11 MILES SOUTHWEST OF SURRENCY...OR 9 MILES SOUTH OF BAXLEY...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SURRENCY THROUGH 630 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
The Jacksonville radar (KJAX), 78 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
Power lines were blown down southeast of Nahunta.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45416.